A toxic drug alert has been issued for the Vernon area.
Interior Health is warning that a light purple substance sold as crack cocaine was found to contain fentanyl and benzodiazepines in Vernon.
These substances can cause a high risk of fatal overdose, prolongued sedation, amnesia and sleepiness.
Interior Health notes this drug may not respond to naloxone.
Consider these tips if you are going to use drugs:
• Find drug-checking locations at www.drugchecking.ca
• Be aware that benzodiazepine-induced sedation is not reversible by naloxone
• Be aware of risks if mixing with other drugs, including alcohol
• Use with others around or at an Overdose Prevention Site if available in your community (OPS)
• Start with a small amount and space out your doses
• Carry naloxone and know how to use it
• Get the Lifeguard app – lifeguarddh.com which can connect you with 911 emergency responders if you overdose. Download at the App Store or Google Play
• Call 211 or visit bc211.ca to find services near you